Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

How is skin mottling treated ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Today while at the ball field with my son, I began having skin mottling in my upper legs (thighs). It started faint, but became very intense and distinct. It was red in color. The areas were very, very warm to touch and had some faint itching. I have some skin mottling in my arms when I'm very cold. The areas on my legs eventually faded after I took a tepid shower, however they are still "stinging/burning" and I have a headache. What could be causing this and what should I do?
Posted Tue, 24 Apr 2012 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 46 minutes later
Hello and thanks for the query.

Your question is a good one and I will try to give you some good information and recommendations.

There are a couple of possible causes of the skin mottling which includes an allergic response, an inflammatory response or possibly a vascular issue.

If you were exposed to any grasses or leaves it could have triggered the skin changes which you saw.

If you have some underlying inflammatory or autoimmune process going on it could have triggered something like this. I recommend you bring this to the attention of your primary care doctor who might consider doing some lab testing in addition to a complete physical exam.

A less likely cause would be a blood clot or phlebitis (inflammation of a vessel). The fact that symptoms improved quickly is what goes against this.

I thank you again for the query and hope my answer is both helpful and informative for you. Should you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor